I have been having problems for about a year now. A neurologist has done an MRI on my brain, spine and neck, with results coming back normal.
I have a weird feeling on the right side of my head, it feels like something pulling or a tightness in my brain. Sometimes I have numbness and tigling in my face, around mt lips. I also have twitching in my left arm, you can watch it jump, and it is painful at times. My right side feels like it is halfway numb and tingling a lot of the time.
My neurologist put me on Wellbutrin XL 300 MG once a day and the symptoms still have not gone away. I called his office and told the nurse and she just said she would tell him and I have not gotten a call back yet and I have no appointment to go back.
Should I seek another neurologist or what? The one I have been seeing says it has him stumped and said he would call me with the results from the MRI on my neck. I ended up having to call them and the nurse said he said to tell me it was normal and that is the last I have heard from them until I called and told her that I was no better. As I said, she said she would tell him and I've not heard anymore.
I have never had any health problems before this and never even had to take any medicine. I am 44 years old
What could this be?
While it is important to ruleout a brain lesion when there are focal neurological signs (like weakness or loss of sensation on one side of the body), when the MRI is normal one can be fairly confident this is not the case.
The tests that we have will not always show an abnormality for every kind of symptom. This should be encouraging rather than discouraging (in most cases) as this means that serious disease is unlikely. There are many conditions like tension headache and migraine that are diagnosed clinically without these tests, and may be what you have.
Numbness around the lips is most commonly due to hyperventilation.
Out of curiousity, have you, in the past year, been treated with a fluoroquinolone-based antibiotic (levaquin, tequin, cipro, floxin, etc)? If so, you may be suffering from an adverse reaction to that drug. These reactions can come on long after you are treated, and cause symptoms like you are experiencing. The use of steroids often exacerbates the effects greatly.
Very often those hurt think they have MS, or ALS, or fibromyalgia, or a host of other maladies.
If you are suffering these weird symptoms, I suggest you check out the following sites:
No, I haven't taken any medicine. The only thing I forgot to mention was that I was on the Depo Provera shot for 13 years until a year ago. I stopped taking it because of what is going on with me, but the neurologist said the Depo wouldn't have anything to do with it.
I wish I could find out what it is, I am so tired of it.
Hi there - I have been trawling this site for about a year now in the hope I would find something similar to what I have. This is the first post which seems to be similar to what I have.
Brief explanation of the symptoms I have (Im a 23yr old male, IT consultant) - Started 1.5yrs ago with a very fast feint tapping in the right side of my head. Transformed approx 3-5 months later into tightness in the brain, with prickly 'energy' or buzzing sensation (no noises), in varying intensities. I can feel it 90% of the time - some days it is particularly bad and others it is not so bad at all. All symptoms contained to brain/head area.
ADVICE GIVEN - Saw a neurologist 4 times, had MRI and EEG, both unremarkable (despite slightly lower cerrebelum but this does not match symptoms and is relatively 'normal' or OK). Referred to neuro-psychiatrist, nothing major. Told to come back in 6 months if symptoms still persist.
RECENTLY - been to see a different neurologist as I moved house. He said whilst waiting for the notes to come through, he would refer me to an Osteopath as he wanted to rule out spinal impalance or cranial osteopathy 'problems'. Saw the osteopath the other week, he seemed SURE that this is something that he can help fix. Problem is cranial muscles very very tight. A few patients coming to him with similar symptoms, likening it to 'wearing a swimming cap' on their heads, and often buzzing/prickling/tapping sensation. 2nd and 3rd sessions this week with cranial osteopath. He will work on the area, but says this will require big step change in my life to fix. I will see some positive change within 3-4 months, but long term will take 12-24 months...need to have major change in diet, take up regular exercise, develop more routine in my life, and sleep more. His cranial osteopathy treatment will 'start the ball rolling', but emphasis on me to change to fix this extremely annoying and worrying problem.
If you'd like more info - please get in touch. ***@****
someone emailed me, but I have not been able to reply to your address. I have written a long email to you - hopefully you get this and I can re-send the email to a different address. Mine is davejago@yahoo. I replied to you but I keep getting failure notices.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.